Infinitely many new curves of the Fučík spectrum
Annales de l'I.H.P. Analyse non linéaire, Volume 32 (2015) no. 6, p. 1145-1171
The full text of recent articles is available to journal subscribers only. See the article on the journal's website

In this paper we present some results on the Fučík spectrum for the Laplace operator, that give new information on its structure. In particular, these results show that, if Ω is a bounded domain of N with N>1, then the Fučík spectrum has infinitely many curves asymptotic to the lines {λ 1 }× and ×{λ 1 }, where λ 1 denotes the first eigenvalue of the operator −Δ in H 0 1 (Ω). Notice that the situation is quite different in the case N=1; in fact, in this case the Fučík spectrum may be obtained by direct computation and one can verify that it includes only two curves asymptotic to these lines.

Nous présentons des résultats qui donnent de nouvelles informations sur la structure du spectre de Fučík pour l'opérateur de Laplace. En particulier, ces résultats montrent que, si Ω est un domaine borné de N avec N>1, alors le spectre de Fučík a un nombre infini de courbes qui ont comme asymptotes les droites {λ 1 }× et ×{λ 1 }, où λ 1 est la première valeur propre de l'operateur −Δ in H 0 1 (Ω). La situation est bien différente dans le cas N=1 ; en effect, dans ce cas on peut vérifier qu'il y a seulement deux courbes dans le spectre de Fučík, qui ont ces droites comme asymptotes.

DOI : https://doi.org/10.1016/j.anihpc.2014.05.007
Classification:  35J20,  35J60,  35J66
Keywords: Elliptic operators, Fučík spectrum, Variational methods, Multiplicity results, Asymptotic behaviours
@article{AIHPC_2015__32_6_1145_0,
     author = {Molle, Riccardo and Passaseo, Donato},
     title = {Infinitely many new curves of the Fu\v c\'\i k spectrum},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {32},
     number = {6},
     year = {2015},
     pages = {1145-1171},
     doi = {10.1016/j.anihpc.2014.05.007},
     zbl = {1331.35254},
     mrnumber = {3425257},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2015__32_6_1145_0}
}
Molle, Riccardo; Passaseo, Donato. Infinitely many new curves of the Fučík spectrum. Annales de l'I.H.P. Analyse non linéaire, Volume 32 (2015) no. 6, pp. 1145-1171. doi : 10.1016/j.anihpc.2014.05.007. http://www.numdam.org/item/AIHPC_2015__32_6_1145_0/

[1] A. Ambrosetti, G. Prodi, On the inversion of some differentiable mappings with singularities between Banach spaces, Ann. Mat. Pura Appl. (4) 93 (1972), 231 -246 | MR 320844 | Zbl 0288.35020

[2] M. Arias, J. Campos, Radial Fučík spectrum of the Laplace operator, J. Math. Anal. Appl. 190 no. 3 (1995), 654 -666 | MR 1318589 | Zbl 0824.34083

[3] A.K. Ben-Naoum, C. Fabry, D. Smets, Structure of the Fučík spectrum and existence of solutions for equations with asymmetric nonlinearities, Proc. R. Soc. Edinb. A 131 no. 2 (2001), 241 -265 | MR 1830411 | Zbl 0987.35118

[4] H. Berestycki, Le nombre de solutions de certains problémes semi-linéaires elliptiques, J. Funct. Anal. 40 no. 1 (1981), 1 -29 | MR 607588 | Zbl 0452.35038

[5] L.E.J. Brouwer, Über Abbildung von Mannigfaltigkeiten, Math. Ann. 71 no. 1 (1911), 97 -115 | JFM 42.0417.01 | MR 1511644

[6] N.P. Các, On nontrivial solutions of a Dirichlet problem whose jumping nonlinearity crosses a multiple eigenvalue, J. Differ. Equ. 80 no. 2 (1989), 379 -404 | MR 1011156 | Zbl 0713.35036

[7] N.P. Các, On a boundary value problem with nonsmooth jumping nonlinearity, J. Differ. Equ. 93 no. 2 (1991), 238 -259 | MR 1125219 | Zbl 0768.35031

[8] R. Caccioppoli, Un principio di inversione per le corrispondenze funzionali e sue applicazioni alle equazioni alle derivate parziali, Atti Accad. Naz. Lincei 16 (1932), 392 -400 | JFM 58.1117.01

[9] G. Cerami, D. Passaseo, S. Solimini, Infinitely many positive solutions to some scalar field equations with nonsymmetric coefficients, Commun. Pure Appl. Math. 66 no. 3 (2013), 372 -413 | MR 3008228 | Zbl 1292.35128

[10] G. Cerami, D. Passaseo, S. Solimini, Nonlinear scalar field equations: existence of a solution with infinitely many bumps, Ann. Inst. Henri Poincaré, Anal. Non Linéaire (2014), http://dx.doi.org/10.1016/j.anihpc.2013.08.008 | Numdam | MR 3303940 | Zbl 1311.35081

[11] M. Cuesta, J.-P. Gossez, A variational approach to nonresonance with respect to the Fučík spectrum, Nonlinear Anal. 19 no. 5 (1992), 487 -500 | MR 1181350 | Zbl 0768.34025

[12] E.N. Dancer, On the Dirichlet problem for weakly non-linear elliptic partial differential equations, Proc. R. Soc. Edinb. A 76 no. 4 (1976/1977), 283 -300 | MR 499709 | Zbl 0351.35037

[13] E.N. Dancer, On the existence of solutions of certain asymptotically homogeneous problems, Math. Z. 177 no. 1 (1981), 33 -48 | MR 611468 | Zbl 0438.35023

[14] E.N. Dancer, Generic domain dependence for nonsmooth equations and the open set problem for jumping nonlinearities, Topol. Methods Nonlinear Anal. 1 no. 1 (1993), 139 -150 | MR 1215262 | Zbl 0817.35026

[15] D.G. De Figueiredo, J.-P. Gossez, On the first curve of the Fučík spectrum of an elliptic operator, Differ. Integral Equ. 7 no. 5–6 (1994), 1285 -1302 | MR 1269657 | Zbl 0797.35032

[16] S. Fučík, Nonlinear equations with noninvertible linear part, Czechoslov. Math. J. 24 no. 99 (1974), 467 -495 | MR 348568 | Zbl 0315.47038

[17] S. Fučík, Boundary value problems with jumping nonlinearities, Čas. Pěst. Mat. 101 no. 1 (1976), 69 -87 | MR 447688 | Zbl 0332.34016

[18] S. Fučík, A. Kufner, Nonlinear Differential Equations, Stud. Appl. Mech. vol. 2 , Elsevier Scientific Publishing Co., Amsterdam, New York (1980) | MR 558764 | Zbl 0647.35001

[19] T. Gallouët, O. Kavian, Résultats d'existence et de non-existence pour certains problèmes demi-linéaires à l'infini, Ann. Fac. Sci. Toulouse Math. (5) 3 no. 3–4 (1981), 201 -246 | Numdam | MR 658734 | Zbl 0495.35001

[20] T. Gallouët, O. Kavian, Resonance for jumping nonlinearities, Commun. Partial Differ. Equ. 7 no. 3 (1982), 325 -342 | MR 646710 | Zbl 0497.35080

[21] J.V.A. Gonçalves, C.A. Magalhães, Semilinear Elliptic Problems with Crossing of the Singular Set, Trabalhos Mat. vol. 263 , Univ. de Brasilia (1992)

[22] J. Horák, W. Reichel, Analytical and numerical results for the Fučík spectrum of the Laplacian, J. Comput. Appl. Math. 161 no. 2 (2003), 313 -338 | MR 2017017 | Zbl 1049.65127

[23] C. Li, S. Li, Z. Liu, J. Pan, On the Fučík spectrum, J. Differ. Equ. 244 no. 10 (2008), 2498 -2528 | MR 2414403 | Zbl 1148.35055

[24] C.A. Magalhães, Semilinear elliptic problem with crossing of multiple eigenvalues, Commun. Partial Differ. Equ. 15 no. 9 (1990), 1265 -1292 | MR 1077275 | Zbl 0726.35044

[25] C.A. Margulies, W. Margulies, An example of the Fučík spectrum, Nonlinear Anal. 29 no. 12 (1997), 1373 -1378 | MR 1484910 | Zbl 0892.35118

[26] C. Miranda, Un'osservazione su un teorema di Brouwer, Boll. Unione Mat. Ital. (2) 3 (1940), 5 -7 | JFM 66.0217.01 | MR 4775

[27] R. Molle, D. Passaseo, Multiple solutions for a class of elliptic equations with jumping nonlinearities, Ann. Inst. Henri Poincaré, Anal. Non Linéaire 27 no. 2 (2010), 529 -553 | Numdam | MR 2595191 | Zbl 1185.35099

[28] R. Molle, D. Passaseo, Existence and multiplicity of solutions for elliptic equations with jumping nonlinearities, J. Funct. Anal. 259 no. 9 (2010), 2253 -2295 | MR 2674114 | Zbl 1203.35107

[29] R. Molle, D. Passaseo, Elliptic equations with jumping nonlinearities involving high eigenvalues, Calc. Var. Partial Differ. Equ. 49 no. 1–2 (2014), 861 -907 | MR 3148138 | Zbl 1327.35088

[30] R. Molle, D. Passaseo, New properties of the Fučík spectrum, C. R. Math. Acad. Sci. Paris 351 no. 17–18 (2013), 681 -685 | MR 3124326 | Zbl 1291.35153

[31] R. Molle, D. Passaseo, On the first curve of the Fučík spectrum for elliptic operators, Rend. Lincei Mat. Appl. 25 no. 2 (2014), 141 -146 | MR 3210963 | Zbl 1295.35350

[32] R. Molle, D. Passaseo, in preparation.

[33] P.H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS Reg. Conf. Ser. Math. vol. 65 , Amer. Math. Soc., Providence, RI (1986) | MR 845785

[34] B. Ruf, On nonlinear elliptic problems with jumping nonlinearities, Ann. Mat. Pura Appl. (4) 128 (1981), 133 -151 | MR 640779 | Zbl 0475.35046

[35] M. Schechter, The Fučík spectrum, Indiana Univ. Math. J. 43 no. 4 (1994), 1139 -1157 | MR 1322614 | Zbl 0833.35050

[36] M. Schechter, Type (II) regions between curves of the Fucik spectrum, Nonlinear Differ. Equ. Appl. 4 no. 4 (1997), 459 -476 | MR 1485732 | Zbl 0893.35039

[37] S. Solimini, Some remarks on the number of solutions of some nonlinear elliptic problems, Ann. Inst. Henri Poincaré, Anal. Non Linéaire 2 no. 2 (1985), 143 -156 | Numdam | MR 794004 | Zbl 0583.35044